MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D087023
Medical Device Problem Codes Material Frayed (1262); Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
During the procedure, the diagnostic catheter became stuck in the side hole of the introducer during insertion.During removal, the catheter was bent with exposed internal components.The introducer and catheter were replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported insertion difficulty could not be confirmed, however the catheter shaft at the loop was fractured and detached.The outer diameter of the catheter shaft met specifications.The catheter shaft was torn at the loop and the torn portion was returned partially engaged in an 8.5 f fastcath introducer.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the insertion difficulty remains unknown.

Brand Name
INQUIRY ELECTROPHYSIOLOGY CATHETER, INQUIRY AFOCUS II EB CATHETER, 110 CM LEN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key10133421
Report Number2030404-2020-00042
Device Sequence Number14406912
Product Code DRF
UDI-Device Identifier05414734311434
UDI-Public05414734311434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010471
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberD087023
Device Catalogue NumberD087023
Device Lot Number7061570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1